Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 40, NWS Miami, FL

November 10, 2008Collier County, Florida

NWS Miami, FL issued this red flag warning at Nov 10, 2008, 9:38 AM EST for Collier County, Florida. It took effect at Nov 10, 2008, 12:00 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2008, 9:38 AM EST (14:38 UTC)
In effect from
Nov 10, 2008, 12:00 PM EST
Expired
Nov 10, 2008, 2:57 PM EST
In force
3 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 101438
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
938 AM EST MON NOV 10 2008

...RED FLAG WARNING FOR INTERIOR AND WESTERN SOUTH FLORIDA FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS...

FLZ063-066-069-070-110000-
/O.NEW.KMFL.FW.W.0040.081110T1700Z-081111T0000Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
938 AM EST MON NOV 10 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

DRY NORTHERLY WIND FLOW HAS ESTABLISHED ITSELF OVER INTERIOR AND
WESTERN SECTIONS OF SOUTH FLORIDA IN THE WAKE OF A COLD FRONT
WHICH MOVED ACROSS THE REGION ON SUNDAY. AS A RESULT, RELATIVE
HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT AROUND NOON AND
REMAIN AT CRITICAL VALUES UNTIL AROUND 7 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KMFL 101957
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EST MON NOV 10 2008

...RED FLAG WARNING FOR WESTERN SECTIONS OF SOUTH FLORIDA IS
CANCELED...

FLZ063-066-069-070-102100-
/O.CAN.KMFL.FW.W.0040.000000T0000Z-081111T0000Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
257 PM EST MON NOV 10 2008

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG
WARNING. 

RELATIVE HUMIDITIES HAVE NOT FALLEN AS MUCH AS PREVIOUSLY
ANTICIPATED, AND ARE CURRENTLY IN THE 45 PERCENT RANGE ACROSS MOST
OF SOUTHWEST FLORIDA. THEREFORE, THE RED FLAG WARNING HAS BEEN
CANCELED. RELATIVE HUMIDITY VALUES COULD STILL FALL TO NEAR 35
PERCENT OVER A FEW AREAS BEFORE SUNDOWN, BUT DURATIONS OF CRITICAL
RELATIVE HUMIDITIES WILL NOT BE LONG ENOUGH TO SUPPORT A RED FLAG
WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 6:26 AM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Nov 10, 6:26 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
626 AM EST MON NOV 10 2008

.AVIATION...VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE
PERIOD (11/12Z). DRAINAGE FLOW WILL PREVAIL THROUGH 13-14Z WITH
THE WINDS BECOMING NE AT 10 TO 15 KTS AFTERWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  69  81  73 / 10 10 20 20
FORT LAUDERDALE  79  70  83  74 / 10 10 20 20
MIAMI            80  70  83  73 / 10 10 10 10
NAPLES           79  60  83  68 / -  10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EST THIS
     AFTERNOON FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Nov 10, 4:48 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
448 AM EST MON NOV 10 2008

FLZ063-066>075-168-172>174-110100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
448 AM EST MON NOV 10 2008

...ROUGH MARINE CONDITIONS ON THE GULF STREAM THROUGH MID WEEK...
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: INCREASING NORTH TO NORTHEAST WINDS ACROSS THE
ATLANTIC WATERS TODAY, COMBINED WITH LOW TIDES DURING THE LATE
MORNING HOURS, WILL RESULT IN A MODERATE RISK OF RIP CURRENT ALONG
THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES.

WAVES: NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE OVER THE
ATLANTIC WATERS TODAY DUE TO THE INTERACTION BETWEEN A HIGH
PRESSURE SYSTEM ACROSS THE SOUTHEAST UNITED STATES AND THE
REMNANTS OF PALOMA, WHICH WILL CONTINUE TO DRIFT NORTH ACROSS
CENTRAL CUBA THROUGH THE PERIOD. THIS WILL RESULT IN DETERIORATING
CONDITIONS IN THE GULF STREAM WITH SEAS BUILDING TO MORE THAN 7
FEET.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ROUGH MARINE CONDITIONS WILL CONTINUE IN THE GULF STREAM WITH SEAS
REMAINING WELL ABOVE 7 FEET AT LEAST THROUGH WEDNESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 9:21 PM ESTSmall Craft Advisory for Hazardous SeasMFL16 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.